Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 14, 2018, 6:42 AM CDT for Lafayette Parish, Saint Martin Parish, Vermilion Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2018, 6:42 AM CDT (11:42 UTC)
- Expired
- Apr 14, 2018, 7:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 110 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2725 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 17.6
The text
As transmitted.
349
WFUS54 KLCH 141142
TORLCH
LAC055-099-113-141215-
/O.NEW.KLCH.TO.W.0013.180414T1142Z-180414T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
642 AM CDT SAT APR 14 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Lafayette Parish in south central Louisiana...
North central Vermilion Parish in southwestern Louisiana...
West central St. Martin Parish in south central Louisiana...
* Until 715 AM CDT.
* At 642 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Ridge, or 7 miles southwest of Scott, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Broussard around 650 AM CDT.
Carencro around 655 AM CDT.
Breaux Bridge around 705 AM CDT.
Other locations impacted by this tornadic thunderstorm include Parks
and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3006 9218 3014 9224 3039 9195 3020 9180
TIME...MOT...LOC 1142Z 235DEG 51KT 3015 9216
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RACKLEY1 follow-up statement
950
WWUS54 KLCH 141156
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
656 AM CDT SAT APR 14 2018
LAC113-141205-
/O.CAN.KLCH.TO.W.0013.000000T0000Z-180414T1215Z/
Vermilion LA-
656 AM CDT SAT APR 14 2018
...THE TORNADO WARNING FOR NORTH CENTRAL VERMILION PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3010 9208 3012 9209 3013 9209 3012 9211
3017 9213 3025 9183 3020 9180
TIME...MOT...LOC 1155Z 235DEG 51KT 3026 9198
$$
LAC055-099-141215-
/O.CON.KLCH.TO.W.0013.000000T0000Z-180414T1215Z/
Lafayette LA-St. Martin LA-
656 AM CDT SAT APR 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN LAFAYETTE AND WESTERN ST. MARTIN PARISHES...
At 655 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lafayette, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Breaux Bridge around 705 AM CDT.
Other locations impacted by this tornadic thunderstorm include Parks
and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3010 9208 3012 9209 3013 9209 3012 9211
3017 9213 3025 9183 3020 9180
TIME...MOT...LOC 1155Z 235DEG 51KT 3026 9198
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RACKLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 5:40 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 14, 5:40 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CDT Sat Apr 14 2018
.DISCUSSION...
A cold front is pushing through southwest Louisiana this morning.
The line has been strengthening down along the coast where the
best capes and helicity are located. Winds remain strong ahead of
the front with tides running about a foot above MLLW. Rains are
running about one to two inches with some higher totals over se
Texas lakes region. The whole system will slowly march eastward
through the morning hours.
Storms to slowly end across southeast Texas today as the front
pushes east. Storms ending across south central Louisiana towards
sunset this evening. Temperatures are falling by about 10 to 15
degrees behind the front. Drier and cooler air tonight as clouds
will slowly dissipate and morning lows dropping into the 40s. The
week ahead looks to be dry and on the cooler side with rains
returning late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 42 64 39 / 60 10 0 0
LCH 69 46 66 44 / 60 10 0 0
LFT 72 45 63 41 / 90 20 0 0
BPT 68 43 66 44 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for LAZ052>055-073-074.
TX...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for TXZ215.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution through late tonight for GMZ430-432-
435.
&&
PUBLIC...19Hazardous weather outlook, Apr 14, 5:05 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 505 AM CDT Sat Apr 14 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 505 AM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A strong cold front is moving through the region this morning. This latest system is producing numerous showers and scattered thunderstorms. A few thunderstorms are expected to be strong. Winds will swing around to the northwest later today with rains tapering off. .DAYS TWO THROUGH SEVEN...Sunday through Friday Drier and cooler air will move into the region... this weather pattern will continue through most of the coming week. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-151015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 505 AM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and scattered thunderstorms across the coastal waters this morning tapering off behind the wind shift. Winds to remain brisk into Sunday before relaxing. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will settle on Sunday becoming southerly on Monday. Expect winds to pick up late in the week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Apr 14, 1:54 AM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
154 AM CDT SAT APR 14 2018
LAZ027-030-TXZ180-201-215-216-259>262-140730-
Beauregard LA-Vernon LA-Orange TX-Jefferson TX-Hardin TX-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
154 AM CDT SAT APR 14 2018
...SPECIAL WEATHER STATEMENT...
At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Hemphill to Liberty.
Movement was southeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lumberton, Jasper, Leesville, Silsbee, Newton, Kirbyville,
Kountze, Sour Lake, Merryville, Nome, Evadale, Town Bluff, Toledo
Bend Dam, Fred, Bon Weir, Burkeville, Saratoga, Call and Hamshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 AM CDT for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3115 9395 3117 9358 3123 9354 3124 9355
3124 9353 3114 9320 2976 9435 2989 9436
2989 9444 3011 9445 3011 9460 3030 9466
TIME...MOT...LOC 0649Z 296DEG 27KT 3124 9379 3009 9476
MMSpecial weather statement, Apr 14, 4:03 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
403 AM CDT SAT APR 14 2018
LAZ041-073-TXZ215-216-261-262-140945-
West Cameron LA-Calcasieu LA-Orange TX-Jefferson TX-
Southern Newton TX-Southern Jasper TX-
403 AM CDT SAT APR 14 2018
...SPECIAL WEATHER STATEMENT...
At 403 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to near Port Neches to 13 miles south
of La Belle. Movement was northeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Deweyville, Central Gardens, Sabine Pass,
Starks, Mauriceville, Rose City, Pine Forest, Lakeview, Weiss Bluff,
Gist and Port Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 AM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 2961 9429 3001 9408 3030 9412 3045 9371
3044 9370 3040 9374 3040 9368 3017 9361
2974 9373 2969 9383 2969 9384 2980 9391
2985 9379 2997 9376 3000 9379 2999 9386
2997 9384 2981 9395 2968 9384 2968 9402
TIME...MOT...LOC 0903Z 242DEG 31KT 3029 9397 3003 9394 2969 9414
RACKLEYLocal storm report, Apr 14, 5:24 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
04/14/2018 E60 MPH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED WIND GUST OF 60 MPH.
&&
DJONESLocal storm report, Apr 14, 5:37 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND GST 8 S LAKE CHARLES 30.10N 93.20W
04/14/2018 E60.00 MPH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED WIND GUST OF 60 MPH.
&&
DJONESSpecial weather statement, Apr 14, 5:57 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
557 AM CDT SAT APR 14 2018
LAZ029-032-033-042>044-052-074-141200-
Acadia LA-Jefferson Davis LA-Lafayette LA-St. Landry LA-Avoyelles LA-
Vermilion LA-Evangeline LA-East Cameron LA-
557 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN CAMERON...SOUTHEASTERN JEFFERSON DAVIS...CENTRAL
EVANGELINE...ACADIA...NORTHWESTERN VERMILION...SOUTHERN AVOYELLES AND
ST. LANDRY PARISHES UNTIL 700 AM CDT...
At 557 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bayou Chicot to near Lowry. Movement was
northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, Opelousas, Crowley, Eunice, Jennings, Scott, Rayne, Ville
Platte, Church Point, Bunkie, Mamou, Lake Arthur, Simmesport, Iota,
Gueydan, Moreauville, Mermentau, Palmetto, Morrow and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 9168 3117 9168 3116 9170 3114 9172
3112 9172 3111 9170 3103 9174 3099 9178
3098 9180 3089 9180 3086 9182 3085 9182
3012 9214 2988 9282 3085 9240 3120 9169
TIME...MOT...LOC 1057Z 243DEG 39KT 3082 9236 2998 9272
RM12The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:19 AM CDT | Wind Advisory | LCH | Cameron, Saint Martin | 12 hr |
| Apr 14, 4:26 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 49 min |
| Apr 14, 4:46 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 59 min |
| Apr 14, 4:49 AM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 14, 4:59 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 46 min |
| Apr 14, 5:57 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 63 min |
| Apr 14, 6:09 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 51 min |
| Apr 14, 6:49 AM CDT | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 26 min |
| Apr 14, 7:05 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary, Vermilion | 55 min |
| Apr 14, 7:11 AM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 14, 7:22 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 53 min |
| Apr 14, 7:51 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 54 min |
| Apr 14, 8:41 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 64 min |
| Apr 14, 9:17 AM CDT | Tornado Warning | LCH | Saint Martin | 13 min |
| Apr 14, 9:20 AM CDT | Special Marine Warning | LCH | 25 min | |
| Apr 14, 9:53 AM CDT | Special Weather Statement | LCH | St. Mary | 37 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.